Alert archive / Oregon / Hazardous Seas Warnings in 2011

Hazardous Seas Warning 29, NWS Medford, OR

June 16, 2011

NWS Medford, OR issued this hazardous seas warning at Jun 16, 2011, 9:24 AM PDT. It took effect at Jun 16, 2011, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2011, 9:24 AM PDT (16:24 UTC)
In effect from
Jun 16, 2011, 11:00 AM PDT
Expired
Jun 16, 2011, 8:00 PM PDT
In force
9 hr
Issued by
NWS Medford, OR

What forecasters said that day

The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this hazardous seas warning went out at Jun 16, 9:11 AM PDT, 13 minutes earlier.

Area forecast discussion, Jun 16, 9:11 AM PDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
911 AM PDT THU JUN 16 2011

.DISCUSSION...MINOR UPDATE THIS MORNING TO DECREASE CLOUDS COVER
ACROSS THE LOWER UMPQUA BASIN AND ROGUE VALLEY. LATEST SATELLITE
IMAGERY IS SHOWING SOME LOWER CLOUDS COMING SOUTHWARD ALONG THE
COAST AND WILL LIKELY MOVE INTO COOS AND WESTERN PORTIONS OF
DOUGLAS COUNTIES LATER THIS MORNING AND EARLY THIS AFTERNOON. EVEN
SO...SHOULD HAVE AT LEAST PARTIAL SUNSHINE THERE TODAY.
ELSEWHERE...EXPECTING MAINLY SUNNY SKIES WITH TEMPERATURES SIMILAR
TO YESTERDAY'S AFTERNOON READINGS...ABOUT 5 TO 10 DEGREES BELOW
NORMAL. AFTER RELAXING SLIGHTLY OVERNIGHT...EXPECT WINDS TO RAMP
UP AGAIN OVER THE COASTAL WATERS THROUGH THIS EVENING. A WEAKENING
THERMAL TROUGH WILL ALLOW WINDS TO SUBSIDE A BIT OVER THE WATERS
TONIGHT AND TOMORROW.

&&

.AVIATION...MOSTLY VFR RIGHT NOW...THOUGH AN AREA OF MVFR CIGS
MOVING SOUTHWARD ALONG THE COAST COULD AFFECT KOTH LATER THIS
MORNING AND EARLY THIS AFTERNOON. PATCHY MVFR CIGS MAY ALSO
REDEVELOP OVER PORTIONS OF THE UMPQUA BASIN OVERNIGHT. MOST OF
THESE WILL BE BANKED UP AGAINST THE DIVIDE...BUT MAY SNEAK INTO
KRBG AROUND SUNRISE. EXPECT VFR ELSEWHERE THROUGH FRIDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 328 AM PDT THU JUN 16 2011/

SHORT TERM (THROUGH SATURDAY)...SATELLITE IMAGERY SHOWS LOW
CLOUDS ARE BANKING AGAINST THE UMPQUA DIVIDE IN SOUTHERN DOUGLAS
COUNTY AND SOUTHERN COOS COUNTY. PATCHY LOW CLOUDS ARE ALSO
FORMING IN SOUTHERN JACKSON COUNTY. TO THE EAST LOW CLOUDS IS
SPREADING SOUTH INTO NORTHERN KLAMATH AND LAKE COUNTY.
TEMPERATURES IN NORTHERN KLAMATH AND LAKE COUNTIES ARE IN THE MID
30S. HOWEVER NORTHERLY WINDS HAVE BEEN STEADY INTO THE GOOSE LAKE
VALLEY FROM LAKEVIEW INTO ALTURAS AND THIS HAS KEPT TEMPERATURES
UP IN THOSE AREAS. THE FROST ADVISORY REMAINS IN EFFECT FOR
KLAMATH AND LAKE COUNTIES BUT AREAS MOST AFFECTED WILL BE IN THE
NORTHERN HALF.

THE BROAD UPPER LEVEL TROUGH WILL SHIFT INTO IDAHO THIS AFTERNOON.
A SHORT WAVE TROUGH WILL MOVE ALONG NORTHWESTERLY FLOW ALOFT INTO
OUR FORECAST AREA. THIS WILL KEEP THE AIR MASS SLIGHTLY UNSTABLE
THIS AFTERNOON WITH SOME CUMULUS BUILDUPS. TEMPERATURES WILL
REMAIN 5 TO 10 DEGREES BELOW SEASON NORMS THROUGH THE END OF THE
WEEK AS A RIDGE BUILDS OFFSHORE ALLOWING DOWNSTREAM NORTHWESTERLY
FLOW TO CONTINUE INTO OUR FORECAST AREA.

LONG TERM...NEW MODEL RUNS CONTINUE TO SHOW THE EASTERN PACIFIC
RIDGE NUDGING INTO THE WEST COAST WITH HIGHS CLIMBING TO SEASONAL
NORMS EARLY NEXT WEEK. MOS GUIDANCE SHOWS 90 DEGREES POSSIBLE BY
THE MIDDLE OF NEXT WEEK. HOWEVER THE MODELS ALSO HINT AT THE RIDGE
WEAKENING TOWARD THE END OF NEXT WEEK AND REPLACED BY ANOTHER
TROUGH.

AVIATION...SCATTERED MVFR CIGS WITH LOCAL MTN TOP OBSCURATIONS
ARE EXPECTED ACROSS PORTIONS OF COOS AND DOUGLAS COUNTIES THRU
EARLY THIS MORNING. TERRAIN OVER THE SEXTON PASS WILL BE OBSCURED
IN LOW CLOUDS ALONG WITH THE SOUTH END OF JACKSON COUNTY OVER THE
SISKIYOU AND THE CASCADES. TERRAIN MAY ALSO BE PARTLY OBSCURED IN
NORTHERN KLAMATH COUNTY FROM CHEMULT NORTH...AND ACROSS THE
CHRISTMAS VALLEY AND FORT ROCK VALLEYS. VFR SHOULD PREVAIL ALL
AREAS AFTER 16Z.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
     EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
     EVENING FOR PZZ370.
     GALE WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 8 PM PDT THIS EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 8 PM PDT THIS EVENING FOR
     PZZ350.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 PM PDT THIS
     EVENING FOR PZZ350.

SPILDE
Hazardous weather outlook, Jun 15, 3:05 PM PDT, 18 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
305 PM PDT WED JUN 15 2011

ORZ029>031-161500-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
305 PM PDT WED JUN 15 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM PDT THURSDAY. SEE FROST
ADVISORY FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:24 AM PDTGale WarningMFR11 hr
Jun 16, 2:12 PM PDTFrost AdvisoryMFRKlamath, Lake18 hr

Nearby

Hazardous Seas Warnings in Oregon, 2011Every hazardous seas warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.